Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
CMAJ. 2006 Apr 25;174(9):1281-2.

Warfarin interaction with Matricaria chamomilla.

Abstract

No cases have been reported of Matricaria chamomilla potentiating the effects of warfarin. Nevertheless there is a theoretical risk for potentiation, since the herb is thought to be a coumarin constituent. We describe the case of a 70-year-old woman who, while being treated with warfarin, was admitted to hospital with multiple internal hemorrhages after having used chamomile products (tea and body lotion) to soothe upper respiratory tract symptoms. Patient education on the potential risk of taking chamomile products while being treated with warfarin is necessary to avoid such occurrences.

PMID:
16636327
[PubMed - indexed for MEDLINE]
PMCID:
PMC1435958
Free PMC Article

Images from this publication.See all images (1)Free text

Box 1
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for HighWire Icon for PubMed Central
    Loading ...
    Write to the Help Desk